Medical questions & health advice by board certified doctors
"Can Flagyl make a bacteria infection become a yeast infection?"
Started taking flagyl 500mg and a few hours later i had some vaginal discharge and bleeding I am pregnant and do not think this is normal and now i am in the restroom about every 15 min
Vaginal bleeding during pregnancy is always a concerning symptom, and I strongly recommend that you make an appointment to speak with your gynecologist to review your particular case. It will be important for him or her to obtain a more complete history as well as to perform a physical (and pelvic) exam to correctly diagnose the cause of your symptoms. Having said that, to answer your question, it is unlikely that flagyl is causing a yeast infection in your case. Repeated use of antibiotics, such as flagyl, can lead to yeast infections, because they also kill the bacteria in your vagina that suppress yeast from growing. However, it sounds as though your symptoms began almost immediately after starting flagyl, and this would not give it enough time to kill those bacteria that normally suppress yeast growth. Also, yeast infections are generally associated with a thick "cottage cheese" type discharge rather than a thin watery discharge or vaginal bleeding. If the flagyl was used to treat a vaginal infection, it is possible that you had not taken enough doses of it yet to see an effect and that is why you were having vaginal discharge. In any case, as stated above, infections and vaginal bleeding during pregnancy are symptoms that necessitate a full evaluation by your gynecologist. I advise you to make an appointment to see him or her as soon as possible.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.